I take amitriptyline for migraines 10 mg once a night I also have sciatica and have been beaten... down lately from sciatica ... my doc prescribed me flexeril told me to not take the amitriptyline tonight and to take the flexeril every night for ten days also 10 mg along with anti inflammatory ... is this safe? im reading we need to ween off off the amitriptyline and not just suddenly stop .. and that there is more importantly a MAJOR interaction between the two drugs ... i just took my amitriptyline last night ... am i safe to switch it to flexeril in a 24 hour period? i have taken amitriptyline for about a yr
I think your doctor has given you very good advice. He has told you to stop taking the amitriptyline while taking the Flexeril. You do not need then to worry about the potentially serious, but rare, drug interaction. It is worth pointing out too that you have been taking a very low dose of amitriptyline so your risk is far less compared to someone who is taking say 100mg.
I think you will be fine taking the amitriptyline and flexeril together. My doctor gave me the flexeril while I was on an antidepressant that also interacted with the flexeril and he didn't even tell me, so I took the two together many times with no problem. I wouldn't worry about it, but definitely follow what your doctor has to say.
I'm surprised that he didn't leave you on the Amitriptyline. It is such a small dose. I take 100 mg Amitriptyline and 10 mgs of Flexeril 3 times a day. Yes, it has taken awhile to build up to this much (!) But taking the two together, especially at such as small dose , won 't hurt you.
I didn't even think about the drugs interacting I have been taking Elavil for about 5 months now and have been prescribed Flexeril for years but it never helped me so I didn't take it. I was also having muscle spasms and has sciatica and other nerve damage in my back, so I started taking the Flexeril without thinking about it. I got very sick after 2 days of taking it I felt like I was having a seizure or a stroke shaking felt like my heart was going to beat out of my chest it was very very very scary. I realized it the second time it happened that it must be an interaction with the Flexeril because that was the one thing that I was doing differently. So yes I would say there is a very bad interaction at least in myself and after I quit taking the Flexeril the next morning I was fine I had this happened to me twice in one week so I know that's what it had to be and now I am completely normal again.
I learned one thing from this besides the fact that I didn't die and I was lucky drugs are dangerous when you mix them and you should always always ask someone that is a professional and do your own research because they don't necessarily know everything either.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Mar 2014 • 3 answers
Updated 22 Oct 2013 • 1 answer
Updated 3 Sep 2016 • 3 answers
Updated 17 Aug 2018 • 1 answer
Updated 3 Jan 2018 • 1 answer